MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5MM HEALIX ADVANCE FULL TAP; BONE TAP, REUSABLE

DEPUY MITEK LLC US 4.5MM HEALIX ADVANCE FULL TAP; BONE TAP, REUSABLE
Catalog Number 222329
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is not currently available.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep that during an unspecified surgical procedure, it was observed that the 4.5 healix advance full tap device was dull.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary :according to the information provided, it was reported that 4.5 healix advance full tap is dull.The complaint device was received and evaluated.Visual inspections confirmed that the device presented deformation thus difficulty cutting, drilling, or penetrating, confirming this complaint.The root cause for the reported failure may be associated with the normal wear of the device, but it is not a conclusive.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4.5MM HEALIX ADVANCE FULL TAP
Common Device Name
BONE TAP, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9490529
Report Number1221934-2019-60038
Device Sequence Number19578592
Product Code LXH
UDI-Device Identifier10886705022441
UDI-Public10886705022441
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date12/18/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1